Hail, Providence
- When
- July 2, 1:14 PM EST to 1:24 PM EST
- Where
- Providence County, 1.03 mi W of Scituate
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.800, -71.620
Nickel to quarter size hail fell along the Danielson Pike.
An upper level trough approaching Southern New England set off showers and thunderstorms across much of the area. With cold temperatures aloft, hail was the main threat experienced.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
An upper level trough approaching Southern New England set off showers and thunderstorms across much of the area. With cold temperatures aloft, hail was the main threat experienced. However, thunderstorm winds and heavy rainfall also produced some damage and complications, with portions of a few roads closed due to fallen trees or flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 2, 11:59 AM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1259 PM EDT WED JUL 2 2008 .SYNOPSIS... NEAR OR ABOVE NORMAL TEMPERATURES FOR AT LEAST THE NEXT WEEK OR 2 WITH THE FREQUENCY OF SHORT EPISODES OF THUNDERY WEATHER CONTINUING AS JUNES UNSTABLE WARM PATTERN PERSISTS INTO THE MIDDLE OF NEXT WEEK. THIS SUMMER PATTERN FEATURES THE CONSTANCY OF A WESTERN ATLANTIC HIGH PRES SYSTEM DAMPENING OUT APPROACHING COLD FRONTS SPUN EASTWARD BY THE SOUTHERN CANADIAN JET STREAM AND ASSOCIATED LOW PRES SYSTEMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF SOUTHERN NEW ENGLAND AT THIS TIME. EXPECT THESE TO CONTINUE ESPECIALLY ACROSS EASTERN MASSACHUSETTS. THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND GUSTY WINDS. HAVE UPDATED POP/WX GRIDS TO REFLECT CURRENT TRENDS AND KEPT THE GUSTY WINDS/SMALL HAIL WORDING. APPEARS THAT THE UPPER TROUGH WILL FINALLY PUSH ACROSS THE REGION BY AROUND 00Z OR SO. TEMPS WILL TOP OFF IN THE 80S...BUT WOULD NOT BE SURPRISED TO SEE A 90 DEGREE READING OR TWO. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... TONIGHT...ANY LEFTOVER CONVECTION WILL DISSIPATE WITH SUNSET... EXPECT TO END BY AROUND 03Z. OTHERWISE...EXPECT A PARTLY CLOUDY NIGHT. WILL STILL BE RATHER MUGGY...SO HAVE ALSO MENTIONED PATCHY FOG TO DEVELOP ONCE AGAIN...THOUGH NOT QUITE AS WIDESPREAD AS THIS MORNING. OVERNIGHT LOWS WILL AGAIN BE IN THE 60S. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... MODELS CONTINUE TO ADVERTISE THE APPROACH OF A VIGOROUS COLD FRONT FOR THURSDAY. BELIEVE WE HAVE A VERY GOOD CHANCE FOR MANY GUSTS 50 KNOTS WITH THE NARROW LINE OF SCT TO BKN CONVECTION ATTENDING THE FRONT BARRELING INTO A HOT AIRMASS THAT HAS ITS OWN PRE CONVECTION GUSTY SOUTHWEST WINDS TO 30-35KTS. THURSDAY APPEARS TO BE A HOT DAY THAT WILL FEATURE WIND. CONTINUITY WITH PREV 4PM TUE FCST EXCEPTING RAISED POPS SLIGHTLY IN NW MASS FOR THE LATE DAY LINE...THIS IN LINE WITH 21Z SREF POPS. PLS SEE SPC DAY 2 DISCUSSIONS ON THE SUBJECT OF SVR. SOUNDINGS HAVE 40+ KNOTS 10000 FT. OVERALL...LOOKING AT A GOOD CHANCE OF SHOWERS AND TSTMS DURING THE AFTERNOON ON THURS...MAINLY ACROSS THE NORTHWESTERN HALF OF THE CWA. HAVE HIGH CHANCE/LOW LIKELY POPS LATE THURS AFTN INTO THURS NITE FOR THIS AREA. GIVEN THE KINEMATIC AND THERMODYNAMIC PROFILES THAT ARE PRESENTLY MODELED...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THURS AFTN AND EVENING...WITH THE BEST CHANCES TO THE WEST OF I-495 AND NORTH OF I-84. CONTINUED HIGH CHANCES FOR SHOWERS AND TSTMS FOR MUCH OF THE AREA FOR THURS NIGHT. WIND FIELDS VERY STRONG AND AM IMPRESSED ABOUT THE POTENTIAL FOR BOWS IN UNIDIRECTIONAL FLOW. THIS LOOKS LIKE A BIG WIND DAMAGE DAY FOR A PTN OF SNE IF CONVECTION FIRES AS ANTICIPATED. MORE LATER. THE 4TH OF JULY FORECAST NOT YET FIRM SEEMS TO BE RESOLVING. HAVE LEANED THIS FCST TO THE GFS AND ITS ENSEMBLES DESPITE THE PERSISTENTLY DRY OP RUNS OF THE EC. UK IS A LITTLE WETTER AND PROX OF THE FRONT AND IMPENDING OVERRUNNING HAS ME NOT WANTING TO PROMISE A RAIN FREE AFTERNOON AND EVE FOR JULY 4TH. THIS COULD STILL END UP MORE OPTIMISTIC - DRY BUT FOR NOW...TRENDED WETTER AND SOONER. CONFIDENCE AVG. FRI NIGHT AND SAT...SEEMS CERTAIN TO BE SHOWERY AT TIMES WITH THE BETTER- DRIER DAY OF THE WEEKEND FAVORING SUNDAY. THUNDER IS POSSIBLE. COULD BE QUITE A BIT OF RAIN /1-3 INCHES/ BUT NOT PLAYING THIS PART OF THE HAND QUITE YET. DAYTIME TEMPS FRI AND SAT MODIFIED DOWN SLIGHTLY DUE TO THE SOMEWHAT WETTER SCENARIOS FCST WITH DAYTIMES COOLER THAN NORMAL. NEAR DAILY ROUNDS OF CONVECTION MAY EASE MIDDLE OF NEXT WEEK AS A POSSIBLE HEAT WAVE DEVELOPS HERE SOMETIME NEXT WEEK /3 CONSEC 90 OR HIGHER/. HOWEVER...FAIRLY CLOSE PROXIMITY OF A STG SRN CANADIAN JET MAY STILL KEEP CONVECTION ACTIVE. EVEN IF WE DONT HAVE A HEAT WAVE NEXT WEEK...90 PLUS IS A HIGH LIKELIHOOD FOR AT LEAST 1 OR 2 DAYS && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... TODAY...EXPECT EARLY MORNING MVFR-IFR IN LOW CLOUDS AND PATCHY FOG TO DISSIPATE BY MID MORNING. EXPECT MAINLY VFR...THOUGH SOME SPOTS WILL LOWER TO MVFR-IFR CIGS-VSBYS IN SCATTERED SHOWERS/TSTMS. TONIGHT...MVFR-IFR IN LEFTOVER CONVECTION...OTHERWISE MAINLY VFR. MAY HAVE LOCAL MVFR CIGS/VSBYS IN PATCHY FOG...MAINLY IN THE VALLEYS AFTER 03Z OR SO. OUTLOOK...THURSDAY THROUGH SUNDAY... THURSDAY...VFR WITH POSSIBLE SW WIND GUSTS TO 30 KTS IN A HOT AIRMASS THEN A LINE OF SCT TO BKN STG OR SVR TSTMS LATE IN THE DAY OR EVE WITH BRIEF MVFR CONDS. AIR TRAVEL SLOWED BECAUSE OF AFTN/EVE STG TSTMS BOS WESTWARD. FRI AND SAT...IFR CONDS MAY DEVELOP VCNTY AND N OF THE FRONTAL BOUNDARY. UNSURE ABOUT FRI BUT MORE CERTAIN FOR SATURDAY. SUNDAY...VFR LIKELY BUT A CHANCE OF MVFR OR IFR CONDITIONS EXISTS... ESP SUN NIGHT...DEPENDING ON FRONTAL PLACEMENT AND ANY ASSOCIATED SHOWERS AND TSTMS. THE IFR COULD DEVELOP SIMPLY ON RETURN FLOW OF HUMID AIRMASS. && .MARINE... APPEARS THAT THE S-SW SWELLS ARE FINALLY SUBSIDING...THOUGH STILL NOTING A FEW BUOYS STILL AROUND 5 FEET. HAVE KEPT THE SMALL CRAFT GOING FOR THE WATERS FROM NANTUCKET TO MONTAUK THROUGH TODAY. MODELS OVERFORECASTED THE SWELL HEIGHT FOR TODAY INTO THE WATERS BY 1-2 FEET. BASED ON THIS...ALONG WITH CONTINUED DOWNWARD TREND OF THE SWELLS FROM THE BUOYS...WILL NOT BE ISSUING HIGH SURF ADVISORY FOR THE S FACING BEACHES. GUIDANCE GAVE MODERATE RISK FOR NANTUCKET AND MARTHAS VINEYARD...SO WILL STILL MONITOR IN CASE SWELLS CAUSE A PROBLEM THERE. WINDS WILL REMAIN FROM THE S AND SW WITH SOME GUSTS UP TO 20 KTS POSSIBLE ON THE SOUTHERN WATERS TONIGHT. MAY ALSO SEE SOME GUSTS TO 20 KTS THIS AFTERNOON WITH ANY CONVECTION THAT MAY REACH THE WATERS. OUTLOOK...THURSDAY THROUGH SUNDAY... SMALL CRAFT CONDITIONS SOLID FOR THURSDAY...CONCEIVABLE A FEW NEAR SHORE GUSTS TO LOW GALE FORCE IN THE AFTERNOON. NO SCA ISSUANCE ATTM DUE TO CURRENT SCA SEGMENTS WHICH SOON ENDS. SCA SEAS WILL LIKELY LINGER FRI AND POSSIBLY SAT. SUNDAY...TRANQUIL... && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...EVT/RLG SHORT TERM...EVT LONG TERM...DRAG AVIATION...DRAG/EVT MARINE...DRAG/EVT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 539 AM EDT WED JUL 2 2008 CTZ002>004-MAZ002>019-022-026-NHZ011-012-015-RIZ001>005-030945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 539 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS TO 45 MPH THIS AFTERNOON...ESPECIALLY FROM NORTH CENTRAL CONNECTICUT THROUGH CENTRAL AND NORTHEAST MASSACHUSETTS INTO SOUTH CENTRAL NEW HAMPSHIRE. SEVERAL STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS LATE THURSDAY ARE LIKELY TO BE SEVERE WITH DAMAGING WEST TO NORTHWEST GUSTS...MAINLY THE INTERIOR. THE PERIOD FROM FRIDAY THROUGH NEXT MONDAY WILL FIND A COUPLE OF PERIODS WHEN THUNDERSTORMS WILL OCCUR BUT TIMING IS UNCERTAIN. AIR QUALITY MAY DETERIORATE NEXT WEEK AS IT BECOMES HOT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. ANZ230>237-250-254-255-030945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 539 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG EARLY TODAY MAY BE LOCALLY DENSE ACROSS THE SOUTHERN COASTAL WATERS BUT NOT AS BAD AS YESTERDAY. THUNDERSTORMS WITH WEST TO SOUTHWEST WIND GUSTS TO 35 KNOTS AND HAIL ARE EXPECTED FROM THE SCITUATE MASSACHUSETTS REGION NORTHWARD THROUGH BOSTON HARBOR TO THE MOUTH OF THE MERRIMACK RIVER THIS AFTERNOON. THUNDERSTORMS ARE POSSIBLE SOUTHEAST OF NANTUCKET EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A LOW PROBABILITY OF MARGINAL GALE FORCE SOUTHWEST WIND GUSTS IN THE HOT THURSDAY AFTERNOON AIRMASS NEAR THE SHORE FROM CAPE COD UP TO BOSTON AND GLOUCESTER. A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND MONDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS AND HAMPER MARINE NAVIGATION...ESPECIALLY ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MAZ020-021-023-024-RIZ006>008-030945- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 539 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED. PATCHY FOG MAY BE LOCALLY DENSE EARLY TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AN EVEN HIGHER RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED BOTH WEDNESDAY AND ESPECIALLY THURSDAY. A HIGH SURF ADVISORY MAY BE NEEDED. A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND MONDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED . DRAG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1206 PM EDT WED JUL 2 2008 MAZ004-012-021630- NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 1206 PM EDT WED JUL 2 2008 AT 1204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER SPENCER...OR ABOUT 9 MILES WEST OF WORCESTER...MOVING NORTHEAST AT 23 MPH. THE THUNDERSTORM WILL BE NEAR...HOLDEN AND PAXTON BY 1220 PM EDT... WEST BOYLSTON AND BOYLSTON BY 1230 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1235 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL MEDWAY 42.13N 71.40W
07/02/2008 E0.75 INCH NORFOLK MA PUBLIC
&&PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1243 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL MEDWAY 42.13N 71.40W
07/02/2008 E0.75 INCH NORFOLK MA PUBLIC
1216 PM HAIL WELLESLEY 42.30N 71.29W
07/02/2008 E0.75 INCH NORFOLK MA AMATEUR RADIO
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1254 PM EDT WED JUL 2 2008 MAZ004>006-026-NHZ012-021730- CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN ESSEX MA- 1254 PM EDT WED JUL 2 2008 AT 1250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER LANCASTER...OR ABOUT 6 MILES SOUTHEAST OF LEOMINSTER...MOVING NORTHEAST AT 31 MPH. THE THUNDERSTORM SHOULD BE NEAR...HARVARD AND SHIRLEY BY 100 PM EDT...AYER AND GROTON BY 110 PM EDT...WESTFORD AND DUNSTABLE BY 120 PM EDT...TYNGSBORO AND LOWELL BY 130 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THIS STORM HAS THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. BELK
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
108 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL MEDWAY 42.13N 71.40W
07/02/2008 E0.75 INCH NORFOLK MA PUBLIC
1216 PM HAIL WELLESLEY 42.30N 71.29W
07/02/2008 E0.75 INCH NORFOLK MA AMATEUR RADIO
1242 PM TSTM WND DMG CAMBRIDGE 42.38N 71.12W
07/02/2008 MIDDLESEX MA TRAINED SPOTTER
LARGE BRANCHES DOWN AND 1.00 HAIL
1242 PM HAIL BELMONT 42.40N 71.17W
07/02/2008 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
1242 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
07/02/2008 MIDDLESEX MA TRAINED SPOTTER
LARGE BRANCHES AND POWER OUTAGE ON KEITH STREET
1250 PM HAIL CAMBRIDGE 42.38N 71.12W
07/02/2008 E0.88 INCH MIDDLESEX MA TRAINED SPOTTER
1254 PM HAIL ARLINGTON 42.42N 71.16W
07/02/2008 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL MEDWAY 42.13N 71.40W
07/02/2008 E0.75 INCH NORFOLK MA PUBLIC
1216 PM HAIL WELLESLEY 42.30N 71.29W
07/02/2008 E0.75 INCH NORFOLK MA AMATEUR RADIO
1242 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
07/02/2008 MIDDLESEX MA TRAINED SPOTTER
LARGE BRANCHES AND POWER OUTAGE ON KEITH STREET
1242 PM TSTM WND DMG CAMBRIDGE 42.38N 71.12W
07/02/2008 MIDDLESEX MA TRAINED SPOTTER
LARGE BRANCHES DOWN AND 1.00 HAIL
1242 PM HAIL BELMONT 42.40N 71.17W
07/02/2008 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
1250 PM HAIL CAMBRIDGE 42.38N 71.12W
07/02/2008 E0.88 INCH MIDDLESEX MA TRAINED SPOTTER
1254 PM HAIL ARLINGTON 42.42N 71.16W
07/02/2008 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0107 PM HAIL CLINTON 42.42N 71.69W
07/02/2008 E0.75 INCH WORCESTER MA BROADCAST MEDIA
0123 PM TSTM WND DMG CAMBRIDGE 42.38N 71.12W
07/02/2008 MIDDLESEX MA TRAINED SPOTTER
LARGE LIMBS AND POWER OUTAGE ON RINDGE AND DUDLEY STREETS
&&The Boston radar (KBOX), 44 km away, was scanning. The volume nearest the first event began at 18:14 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
Nickel to quarter size hail fell along the Danielson Pike.
Penny size hail fell in a swath from Johnston to Providence.
In the Stonyville section of Johnston, two trees and several large limbs were downed by thunderstorm winds. In Smithfield, a tree on Whipple Street was downed by thunderstorm winds.
In North Providence, a large tree and branches on Smithfield Road and Smith Street were downed by thunderstorm winds. The tree landed on a house. In Pawtucket, a tree on Sherman Street was downed by thunderstorm winds, landing across the road.
Penny to nickel sized hail fell in a swath from Lincoln to Smithfield.
Penny to nickel size hail fell in Cumberland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Rhode Island in 2008Every state in 2008This day in weather historyWarnings in Rhode Island, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125107, 125108, 125110, 125112, 125114, 125117, 125118.